MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer notified siemens of a discordance between atellica im anti-hepatitis b surface antigen 2 (ahbs2) lot: 174 patient result relative to a retest result with a different lot.There are no allegations of patient or user intervention or adverse health consequences due to the event.Per the interpretation of results section of the assay instructions for use (ifu): "nonreactive: samples with an initial value < 8.0 miu/ml are considered nonreactive (negative) for antibodies to hepatitis b surface antigen.Reactive: samples with an initial value = 12.0 miu/ml are considered reactive (positive) for antibodies to hepatitis b surface antigen.Retest zone: samples with an initial value = 8.0 miu/ml and < 12.0 miu/ml will be flagged for retest.These samples should be retested in duplicate.After retesting, if at least 2 results are < 10.0 miu/ml, then the sample is considered to be nonreactive.If at least 2 results are = 10.0 miu/ml, then the sample is considered to be reactive." "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." the customer does not perform retesting for samples resulting = 8.0 miu/ml and < 12.0 miu/ml, therefore, this report is conservatively.Siemens is investigating.
 
Event or Problem Description
The customer notified siemens of a discordance between atellica im anti-hepatitis b surface antigen 2 (ahbs2) lot: 174 patient result relative to a retest result with a different lot.The patient was initially tested with atellica im ahbs2 lot: 174 and resulted in the reactive range (>12 miu/ml).This result was reported to the physician and not questioned.The customer performed a retest of the same sample on the same analyzer, on a different day, with a different reagent lot (lot: 175) as part of a look back activity.The retest result was lower than the initial result.It is unknown whether a corrected report was issued to the physician.There are no allegations of patient or user intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens completed investigation for an outside the united states (ous) customer report of a reactive atellica im anti-hepatitis b surface antigen 2 (ahbs2) lot 174 patient result relative to a non-reactive retest result obtained with a different reagent lot on a different day.Siemens reviewed the positive and negative quality control (qc) for bias and control means.All data provided by the customer was within acceptable levels of package insert qc ranges.Calibration data showed valid calibration for the assay.Initial result was reported to physician and not questioned.Additional information received from the customer indicated that patient sample was stored incorrectly at 5-8 degrees celsius for greater than 7 days prior to retesting.Per the assay instructions for use (ifu), store samples capped at all times at 2¿8°c for up to 7 days.Freeze samples, devoid of red blood cells, at = -20°c for longer storage.Do not store in a frost-free freezer.The customer declined to provide any additional information about this issue; therefore, siemens was unable to further investigate this issue.Based on the available information, the cause of the discordance is inconclusive, but may be a result of improper storage of patient samples prior to retest.The customer is operational, and the reported issue is resolved by routine troubleshooting.Siemens filed initial mdr on 01-apr-2025.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM ANTI-HEPATITIS B SURFACE ANTIGEN 2 (AHBS2)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key21750843
Report Number1219913-2025-00063
Device Sequence Number12817218
Product Code LOM
UDI-Device Identifier00630414597836
UDI-Public(01)00630414597836(10)50062174(17)260903
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P100039-S005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2026
Device Model NumberN/A
Device Catalogue Number10995453
Device Lot Number50062174
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale